Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Buffalo hump
Jun 9, 2006

I am 56, been teated for HIV since 1989. predent treatment is Effexor, Truvada, Norvir and Aptivus. I also take injections of Serostim ( 3 times a week), and Tesin daily. My viral load is below registering levels and my t-cell count is 183. I am obviously a long time survivor but am awfully upset about my buffalo hump. It makes me feel horrid. My doctor says that my cocktail will not add to thump but I need to lessen this growth. Do you have any thoughts? Thank you.

Response from Dr. Henry

We don't have much information on the link (if any) between Aptivus and buffalo hump. Buffalo hump also occurs in the HIV- population as well as in connection with a variety of HIV regimens so its precise cause can be tough to pin down. Sersostim may decrease buffalo hump in some patients (that is till being studied). Testosterone generally does not help much. Surgery can be helpful but is expensive. Exercise and diet may have a modest effect in a minority of patients. From my response it should be clear that knowledge about precise cause and good treatment is still inadequate. KH



Previous
Scared of changing
Next
if my wife was HIV positive, will i get it too?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement